Feb 18, 2009
Greetings- I've been diagnosed for just over a year; I was just told by my Dr. that I have AVN. Could this be caused by my anti-virals or was it the steroids I was on when I had PCP. ( I was on pregnazone for aprrox 2 months) I currenty have AVN in both hips, should I also be checking other areas of concerns via mri's to be proactive?- thank you for your time! regards- Tim
Response from Dr. Henry
Avascular necrosis of the hip appears to be more common in HIV+ persons with use of corticosteroids, high lipid values, ? anabolic steroids, liver disease, alcohol abuse, diabetes, Cushing's disease, transplantation, high reb blood cell counts, sickle cell disease and other conditions contributing. No clear linkage to any of the newer HIV regimens has been established. Corticosteroids consistently are noted as a major risk factor in different patient populations. I have had a half dozen patients develop that condition on a variety of regimens. They have generally down well with surgery though the rehab is challenging. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Would Know If You Have Herpes After Coming In Contact?
- What's The Difference Between Mouth Herpes And Mouth Blisters?
- What If Antibiotics Did Not Clear Up My Bacterial Vaginosis?
- What Does Hpv Do To Your Body?
- What Are The Chances Of Getting Herpes Through Unprotected Sex?
- What Antibiotics Do For Peoples With Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.